UK CLL Forum, UKCLLFORUM

Epidural and steroid injection

Topic Made On: May 04, 2008 05:59pm
janee

Offline
Gender: Female
Posts: 14
I have been diagnosed with sciatica,the pain down my left side is sometimes unbearable.I went to see the Pain Clinic last Monday and asked what consequences would happen if I had the injection ,the doctor couldn`t answer me and refused to speak to my consultant so I came away without anything.
Does anyone know if there are any problems,I am in a complete remission after having had 4 rounds of RFC from Sept2006 to Jan2007 and don`t want to risk anything that will jeopodice my remission.




Replied On: May 05, 2008 10:06am
Eileen

Offline
Gender:
Posts: 25
Hi Janee
I wonder if you could ring your Consultant or secretary and ask your question. I find I can do this and get the answers I need.

Sorry about your pain hope something can be done for that.

Take Care

Eileen.



Replied On: May 06, 2008 08:56am
Admin

Offline
Gender: Male
Posts: 96
Have you thought about acupuntcher?

Best wishes,

Rupert

(posted by Admin on behalf of Rupert)



Replied On: May 06, 2008 04:27pm
oneafter909

Offline
Gender: Male
Posts: 3
Hi there; I don't know if this helps/reassures you or not but I have CLL (Diagnosed in February) and I had major spinal surgery (fusion) on 20 March. So far so good and the op went well. I've to have my review with the surgeon so I'll know more then but I wish you well - I know what its like to have unremitting sciatica and back pain. Be reassured that any corrective treatment should be ok for you. regards
Gary



Replied On: May 07, 2008 09:17pm
janee

Offline
Gender: Female
Posts: 14
Thanks Gary for that info,I have decided to go down theroad of acupuncture .I`ve had 2 sessions and I feel slightly better,the pain has eased but still it`s better than what it was like when I went to thw hospital.
Janee



Replied On: May 07, 2008 09:20pm
janee

Offline
Gender: Female
Posts: 14
I have begun a course of Acupuncture and feel that it is helping.I keep on missing my specialist nurse at the hospital so am having no luck there as yet.
Janee



Replied On: May 22, 2008 07:18pm
janee

Offline
Gender: Female
Posts: 14
I am now on my 5th acupuncture session and I am pleased to say that it is working.My pain has subsided considerably since I last wrote.Thanks to everyone who replied.I ,also, spoke to my nurse and she said that as long as my neuts were normal I could go ahead,but now I dont think I will go ahead with it.Janee



Replied On: Jan 05, 2009 07:55pm
janee

Offline
Gender: Female
Posts: 14
Since I was last on the forum I have been diagnosed with arthritis in my left hip instead of sciatica or problems with my spine.I went to see a spinal specialist in October and when he showed me the xrays he had had taken of my hips andleft knee i was gobsmacked.The spine where he thought was maybe the problem turned out to being quite common in people of my age group,my right hip and left knee were both ok but my left hip had disappeared and that was my problem.This specialist registrar then asked questions about my CLL and chemo,and told my husband and Ithat the chemo could be the primary factor on the deteriotation of the hip.
I saw a Hip specialist mid October who ordered a second MRI toactually see for himself the damage caused,I am now going in for a complete hip replacement on the 17th Jan.When I spoke to my specialist nurse she denied that chemo could have caused the problem.There is ,however,some evidence that chemo drugs can enhance arthritis to this degree,the article was in the Health Mail of the Daily Mail.Has anyone else come across this,it would be interesting to hear?



Replied On: Jan 06, 2009 03:09pm
triciagardom

Offline
Gender: Female
Posts: 4
Jenny Murray from Women's Hour on Radio4 had to have both hips replaced 6 months after chemotherapy for her breast cancer and has written widely in the press about - I found out by Googling her name/breast cancer/chemotherapy. I believe that although she wasn't warned explicitly about the risk prior to treatment , I believe that it has been acknowledged that the chemo was contributory to the hip problems.



You must be logged in to post a comment. Login Here